To read the full version of this content please select one of the options below:

Some characteristics of solutions of a class of rational difference equations

Mehdi Dehghan (Department of Applied Mathematics, Faculty of Mathematics and Computer Science, Amirkabir University of Technology, Tehran, Iran)
Reza Mazrooei‐Sebdani (Department of Applied Mathematics, Faculty of Mathematics and Computer Science, Amirkabir University of Technology, Tehran, Iran)

Kybernetes

ISSN: 0368-492X

Article publication date: 17 June 2008

Abstract

Purpose

The aim of this paper is to study the global behavior of a higher order nonlinear difference equation.

Design/methodology/approach

The character of semicycles, periodicity, global stability and boundedness of positive solutions of the mentioned difference equation are investigated.

Findings

It is deduced that, when q<1, then the positive equilibrium of this equation is globally asymptotically stable and, when q>1, then this difference equation possesses unbounded solutions.

Originality/value

The paper investigates some of the characteristics of nonlinear difference equations.

Keywords

Citation

Dehghan, M. and Mazrooei‐Sebdani, R. (2008), "Some characteristics of solutions of a class of rational difference equations", Kybernetes, Vol. 37 No. 6, pp. 786-796. https://doi.org/10.1108/03684920810876981

Publisher

:

Emerald Group Publishing Limited

Copyright © 2008, Emerald Group Publishing Limited